Alert archive / Alabama / Flash Flood Warnings in 2010

Flash Flood Warning 22, NWS Birmingham, AL

May 21, 20106 counties in Alabama

NWS Birmingham, AL issued this flash flood warning at May 21, 2010, 8:40 AM CDT for 6 counties in Alabama. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2010, 8:40 AM CDT (13:40 UTC)
Expired
May 21, 2010, 1:45 PM CDT
In force
5 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Fayette County, AL, Lamar County, AL, Marion County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Columbus AFB radar (KGWX), 84 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 1.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
611 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WGUS54 KBMX 211340
FFWBMX
ALC057-075-093-125-127-133-211745-
/O.NEW.KBMX.FF.W.0022.100521T1340Z-100521T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
840 AM CDT FRI MAY 21 2010

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WALKER COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...SUMITON...JASPER...DORA...CORDOVA...
  CARBON HILL...
  SOUTHEASTERN MARION COUNTY IN NORTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF WINFIELD...
  EXTREME SOUTHERN WINSTON COUNTY IN NORTHWEST ALABAMA...
  FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF FAYETTE...
  LAMAR COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...VERNON...SULLIGENT...MILLPORT...
  NORTHERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 1245 PM CDT

* AT 836 AM CDT...THE NATIONAL WEATHER SERVICE DETECTED FLASH        
  FLOODING FROM A SEVERAL THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIPSEY...
  ROCKY HOLLOW...NAUVOO...LYNNS PARK...LAMAR COUNTY AIRPORT...LAKE
  SHORE...KANSAS...GU-WIN...GUIN...GLEN ALLEN...ELDRIDGE...CURRY...
  CREWS...BLUFF...BLOOMING GROVE...BEDFORD...BEAVERTON AND ASHBANK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCEHS ARE POSSIBLE IN THE 
WARNED AREA.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3389 8824 3392 8821 3402 8764 3400 8710
      3390 8709 3389 8700 3384 8696 3377 8701
      3369 8703 3369 8706 3364 8709 3360 8719
      3355 8719 3353 8726 3351 8725 3349 8728
      3351 8784 3353 8784 3354 8828

$$
3 follow-up statements
878 
WGUS74 KBMX 211438
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
938 AM CDT FRI MAY 21 2010

ALC057-075-093-125-127-133-211745-
/O.CON.KBMX.FF.W.0022.000000T0000Z-100521T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUSCALOOSA AL-FAYETTE AL-WALKER AL-LAMAR AL-WINSTON AL-MARION AL-
938 AM CDT FRI MAY 21 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
SOUTHEASTERN MARION...EXTREME SOUTHERN WINSTON...LAMAR...WALKER...
FAYETTE AND NORTHERN TUSCALOOSA COUNTIES...

AT 934 AM CDT...THE NATIONAL WEATHER CONTINUED TO DETECT A LINE OF 
THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAKMAN...
WINFIELD...VERNON...SUMITON...SULLIGENT...SIPSEY...ROCKY HOLLOW...
PARRISH...NAUVOO...LYNNS PARK...LAMAR COUNTY AIRPORT...LAKE SHORE...
KANSAS...JASPER...GU-WIN...GUIN...GLEN ALLEN...ELDRIDGE...DORA...
CURRY...CREWS...CORDOVA...CARBON HILL...BLUFF...BLOOMING GROVE...
BELOIT...BEDFORD...BEAVERTON AND ASHBANK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE HEAVIEST RAINFALL HAS SHIFTED TO THE SOUTH ACROSS THE WARNED 
AREA...HOWEVER RUNOFF FROM THE EARLIER HEAVY RAINS WILL CONTINUE TO 
CAUSE PROBLEMS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE 
POSSIBLE ACROSS THE SOUTHERN EDGE OF THE WARNED AREA.  

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BIRMINGHAM.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3389 8824 3392 8821 3402 8764 3400 8710
      3390 8709 3389 8700 3384 8696 3377 8701
      3369 8703 3369 8706 3364 8709 3360 8719
      3355 8719 3353 8726 3351 8725 3349 8728
      3351 8784 3353 8784 3354 8828

$$

JD/02
653 
WGUS74 KBMX 211555
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1055 AM CDT FRI MAY 21 2010

ALC057-075-093-125-127-133-211745-
/O.CON.KBMX.FF.W.0022.000000T0000Z-100521T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUSCALOOSA AL-FAYETTE AL-WALKER AL-LAMAR AL-WINSTON AL-MARION AL-
1055 AM CDT FRI MAY 21 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR
SOUTHEASTERN MARION...EXTREME SOUTHERN WINSTON...LAMAR...WALKER...
FAYETTE AND NORTHERN TUSCALOOSA COUNTIES...

AT 1052 AM CDT...THE NATIONAL WEATHER CONTINUED TO DETECT A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINFIELD...
VERNON...SUMITON...SULLIGENT...SIPSEY...ROCKY HOLLOW...PARRISH...
OAKMAN...NAUVOO...LYNNS PARK...LAMAR COUNTY AIRPORT...LAKE SHORE...
KANSAS...JASPER...GU-WIN...GUIN...GLEN ALLEN...ELDRIDGE...DORA...
CURRY...CREWS...CORDOVA...CARBON HILL...BLUFF...BLOOMING GROVE...
BELOIT...BEDFORD...BEAVERTON AND ASHBANK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RAINFALL ACROSS THE WARNED AREA HAS DECREASED SIGNIFICANTLY... 
HOWEVER RUNOFF FROM EARLIER HEAVY RAINS WILL BE SLOW TO DRAIN. 
ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH ARE 
POSSIBLE IN THE WARNED AREA.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BIRMINGHAM.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3389 8824 3392 8821 3402 8764 3400 8710
      3390 8709 3389 8700 3384 8696 3377 8701
      3369 8703 3369 8706 3364 8709 3360 8719
      3355 8719 3353 8726 3351 8725 3349 8728
      3351 8784 3353 8784 3354 8828

$$

JD/02
908 
WGUS54 KBMX 211707
FFWBMX
ALC057-075-093-125-127-133-211845-
/O.EXT.KBMX.FF.W.0022.000000T0000Z-100521T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1207 PM CDT FRI MAY 21 2010

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WALKER COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...SUMITON...JASPER...DORA...CORDOVA...
  CARBON HILL...
  SOUTHEASTERN MARION COUNTY IN NORTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF WINFIELD...
  EXTREME SOUTHERN WINSTON COUNTY IN NORTHWEST ALABAMA...
  FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF FAYETTE...
  LAMAR COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...VERNON...SULLIGENT...MILLPORT...
  NORTHERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 145 PM CDT

* AT NOON CDT...THE NATIONAL WEATHER SERVICE DETECTED FLASH FLOODING
  FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIPSEY...
  ROCKY HOLLOW...PARRISH...OAKMAN...NAUVOO...LYNNS PARK...LAMAR
  COUNTY AIRPORT...LAKE SHORE...KANSAS...GU-WIN...GUIN...GLEN
  ALLEN...ELDRIDGE...CURRY...CREWS...BLUFF...BLOOMING GROVE...
  BELOIT...BEDFORD...BEAVERTON AND ASHBANK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS THE AREA ARE EXPECTED TO 
PRODUCE ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES....ESPECIALLY 
ACROSS NORTHERN PORTIONS OF THE WARNED AREA.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BIRMINGHAM.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3389 8824 3392 8821 3402 8764 3400 8710
      3390 8709 3389 8700 3384 8696 3377 8701
      3369 8703 3369 8706 3364 8709 3360 8719
      3355 8719 3353 8726 3351 8725 3349 8728
      3351 8784 3353 8784 3354 8828

$$

JD/02

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at May 21, 3:58 AM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, May 21, 3:58 AM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
358 AM CDT FRI MAY 21 2010

.DISCUSSION...

WELL THE FIRST ROUND OF THUNDERSTORMS HAS ALMOST EXITED THE AREA TO
THE EAST...AND WE HAVE ONE MORE ROUND TO GO. SCATTERED
SHOWERS/STORMS ARE ALREADY DEVELOPING TO THE WEST IN NORTHERN
MISSISSIPPI...AND THIS ACTIVITY IS EXPECTED TO CONTINUE AND SLIDE
EASTWARD ACROSS CENTRAL ALABAMA LATER THIS MORNING AND THROUGH THE
AFTERNOON. DO NOT EXPECT THIS SECOND WAVE TO BE AS SEVERE AS THE
FIRST. THE BETTER UPPER LEVEL DYNAMICS WILL PULL AWAY TO THE NORTH
ALONG WITH THE LOW...SO SPC HAS THEIR SLIGHT RISK EXTENDED ONLY AS
FAR SOUTH AS THE TENNESSEE VALLEY. HOWEVER THERE WILL STILL BE
SUFFICIENT SBCAPE AND LIFTED INDICES TO GET SOME STRONG STORMS
FARTHER TO THE SOUTH. WITH THAT SAID...WILL CONTINUE TO GO WITH
STRONG WORDING IN THE HWO FOR THIS AFTERNOON...MAINLY FOR AREAS
ALONG AND NORTH OF INTERSTATE 20. WIND GUSTS TO 40 MPH AND SMALL
HAIL WILL BE THE PRIMARY THREATS.

THE SYSTEM FINALLY MOVES OFF TO THE NORTHEAST AND RAIN CHANCES COME
TO AN END ACROSS THE CWA LATER TONIGHT. SAT THRU MON WILL BE DRY AND
HOT AS A RIDGE OF HIGH PRESSURE BUILDS IN OVER THE REGION. UNDERCUT
MOS HIGH TEMPS BY A COUPLE DEGREES OVER THE WEEKEND. JUST DON'T
THINK WE WILL GET INTO THE MID 90S THAT QUICK WITH THE HIGH SOIL
MOISTURE WE WILL HAVE AFTER ALL OF THE RAIN WE HAVE SEEN AND WILL
SEE LATER TODAY...SO WENT WITH LOW 90S FOR NOW. LOWS SHOULD REMAIN
IN THE 60S.

MODEL CONSENSUS REMAINS THE SAME WITH RESPECT TO THE OVERALL PATTERN
NEXT WEEK. THE AMPLIFYING RIDGE OVER THE GREAT LAKES REGION SLIDES
EASTWARD AND FORCES THE UPPER LOW SOUTHWARD. THE LATEST RUNS OF THE
GFS AND EURO KEEP THE LOW JUST OFF THE CAROLINA COAST WITH SEVERAL
SHORTWAVES ROTATING THROUGH THE SOUTHEAST THE MIDDLE OF NEXT WEEK.
KEPT SLIGHT CHANCE POPS IN FOR THE TUE THRU THUR TIME FRAME AS
SCATTERED SHOWERS/STORMS WILL BE POSSIBLE EACH DAY.

19

&&

.AVIATION...06Z TAF DISCUSSION.

MODELS REALLY CAN'T BE TRUSTED TOO MUCH IN THE NEAR TERM...SINCE
THEY HAVE FAILED TO CAPTURE ONGOING CONVECTION. THEREFORE...06Z TAFS
WILL BE BASED ON NOWCASTING THE ACTIVE BAND OF SHOWERS AND
THUNDERSTORMS. AFTER THAT...LACK OF ADDITIONAL CONVECTION FURTHER
UPSTREAM LEADS ME TO TREND THE LATER HOURS OF THE FORECAST IN A MORE
OPTIMISTIC DIRECTION.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA
IS BEING MONITORED FOR ACCURACY.

61

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     82  64  90  64  91 /  70  20  10  10  10
ANNISTON    82  64  89  63  91 /  60  20  10  10  10
BIRMINGHAM  83  64  91  65  91 /  60  20  10  10  10
TUSCALOOSA  86  65  91  66  93 /  50  10  10  10  10
CALERA      83  65  90  66  92 /  50  20  10  10  10
AUBURN      84  64  90  64  90 /  50  20  10  10  10
MONTGOMERY  87  67  91  67  93 /  30  20  10  10  10
TROY        88  66  92  67  93 /  30  20  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

19/61
Hazardous weather outlook, May 21, 5:45 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
545 AM CDT FRI MAY 21 2010

ALZ011>015-017>050-221045-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
545 AM CDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG THUNDERSTORMS MAY DEVELOP TODAY...MAINLY BETWEEN 10 AM
AND 6 PM...IN AREAS NORTH OF INTERSTATE 20. THESE STORMS WILL HAVE
THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND SMALL HAIL...AS
WELL AS LOCALIZED HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 21, 2:42 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
242 AM CDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             5 SSE JENA              33.07N 87.82W
05/20/2010  E0.88 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

            DIME TO NICKEL SIZE HAIL REPORTED ON SHILOH ROAD NEAR THE
            COMMUNITY OF SNODDY.

0425 PM     HAIL             E FOSTERS               33.09N 87.69W
05/20/2010  E1.75 INCH       TUSCALOOSA         AL   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL WITH DAMAGE TO VEHICLES REPORTED AT
            THE INTERSECTION OF US HIGHWAY 11 AND GAINSVILLE ROAD.

0425 PM     TSTM WND DMG     1 NE FOSTERS            33.10N 87.68W
05/20/2010                   TUSCALOOSA         AL   LAW ENFORCEMENT

            TREES REPORTED DOWN AT THE INTERSECTION OF US HIGHWAY 11
            AND GAINSVILLE ROAD.

0428 PM     HAIL             1 ENE FOSTERS BOAT LAND 33.13N 87.65W
05/20/2010  E1.00 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED AT MILE MARKER 65 ON
            INTERSTATE 20/59.

0439 PM     HAIL             6 SSE NORTHPORT         33.17N 87.55W
05/20/2010  E0.88 INCH       TUSCALOOSA         AL   BROADCAST MEDIA

            NICKEL SIZE HAIL REPORTED AT THE INTERSECTION OF
            INTERSTATES 20/59 AND 359.

0440 PM     TSTM WND DMG     MCFARLAND MALL          33.17N 87.52W
05/20/2010                   TUSCALOOSA         AL   BROADCAST MEDIA

            ROOF DAMAGE REPORTED AT MCFARLAND MALL. DEBRIS REPORTED
            IN THE PARKING LOT.

0445 PM     HAIL             5 SW HOLT               33.20N 87.58W
05/20/2010  E0.88 INCH       TUSCALOOSA         AL   BROADCAST MEDIA

            NICKEL SIZE HAIL REPORTED AT 15TH AND STILLMAN BLVD.

0445 PM     TSTM WND DMG     5 S TUSCALOOSA          33.17N 87.55W
05/20/2010                   TUSCALOOSA         AL   BROADCAST MEDIA

            ROOF COLLAPSE REPORTED AT THE ADVANCE AUTO PARTS ON
            SKYLAND BLVD. THE STORE WAS FLOODED. NO INJURIES
            REPORTED.

0448 PM     HAIL             5 NE KNOXVILLE          33.04N 87.73W
05/20/2010  E1.00 INCH       TUSCALOOSA         AL   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED ON THE GREENE/TUSCALOOSA
            COUNTY LINE BY STATE TROOPERS.

0449 PM     HAIL             FOSTERS                 33.09N 87.69W
05/20/2010  E0.88 INCH       TUSCALOOSA         AL   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED IN FOSTERS.

0503 PM     HAIL             3 SSE HOLT              33.20N 87.49W
05/20/2010  E0.25 INCH       TUSCALOOSA         AL   PUBLIC

            PEA SIZE HAIL COVERING THE GROUND ON ARCADIA DRIVE IN
            EAST TUSCALOOSA.

0505 PM     TSTM WND DMG     3 S HOLT                33.21N 87.50W
05/20/2010                   TUSCALOOSA         AL   BROADCAST MEDIA

            SIGNIFICANT STRUCTURAL DAMAGE REPORTED AT GRACELAND
            APARTMENTS JUST OFF MCFARLAND BLVD. FOUR APARTMENTS WERE
            AFFECTED WHEN TREE BLEW INTO THE BUILDING.

0511 PM     HAIL             COTTONDALE              33.19N 87.45W
05/20/2010  E1.75 INCH       TUSCALOOSA         AL   BROADCAST MEDIA

            GOLF BALL SIZE HAIL REPORTED IN COTTONDALE. TREES AND
            POWER LINES ALSO DOWN.

0520 PM     TSTM WND DMG     4 S HOLT                33.19N 87.50W
05/20/2010                   TUSCALOOSA         AL   BROADCAST MEDIA

            TRAFFIC LIGHTS REPORTED BLOWN DOWN ON HARGROVE ROAD.

0524 PM     TSTM WND DMG     5 SSE TUSCALOOSA        33.17N 87.52W
05/20/2010                   TUSCALOOSA         AL   LAW ENFORCEMENT

            DAMAGE REPORTED AT THE SAMS CLUB AND WALMART ON SKYLAND
            BLVD. TRAFFIC LIGHTS DOWN WITH DEBRIS ON SKYLAND BLVD.
            THE FRONT DOORS WERE BLOWN INTO THE SAMS CLUB. FIRE
            DEPARTMENT AND RESCUE ON SCENE...NO INJURIES TO REPORT AT
            THIS TIME.

0541 PM     FLOOD            TUSCALOOSA              33.24N 87.54W
05/20/2010                   TUSCALOOSA         AL   BROADCAST MEDIA

            EIGHT INCH WATER DEPTH ON HWY 82 AND 15TH AND UNIVERISITY
            MALL AREA. SCATTERED LITTER OF ROOFING TILE, SHINGLES,
            WALL PANELS IN SKYLAND AREA. FROM JASON KELLEY

0559 PM     FLASH FLOOD      5 SSW HOLT              33.19N 87.52W
05/20/2010                   TUSCALOOSA         AL   BROADCAST MEDIA

            WATER REPORTED OVER THE BRIDGE IN THE BROOKHAVEN
            COMMUNITY JUST EAST OF HIGHWAY 82.

0631 PM     TSTM WND DMG     E WOODSTOCK JUNCTION    33.22N 87.17W
05/20/2010                   TUSCALOOSA         AL   AMATEUR RADIO

            POWER OUTAGES REPORTED IN WOODSTOCK AT THE INTERSECTION
            OF US HIGHWAY 11 AND STATE HIGHWAY 5.

0639 PM     TSTM WND DMG     5 WNW ALABASTER         33.28N 86.90W
05/20/2010                   SHELBY             AL   AMATEUR RADIO

            TREES DOWN AT COUNTY HIGHWAY 13 AND ENVIRONS PARKWAY.
            TIME ADJUSTED FROM RADAR.

0644 PM     TSTM WND DMG     3 SW ALABASTER          33.22N 86.85W
05/20/2010                   SHELBY             AL   EMERGENCY MNGR

            TREES DOWN ON KENT DAIRY ROAD AND PARK PLACE IN
            ALABASTER. TIME ADJUSTED FROM RADAR.

0648 PM     TSTM WND DMG     1 S ALABASTER           33.24N 86.81W
05/20/2010                   SHELBY             AL   EMERGENCY MNGR

            TREES DOWN AT 1ST STREET SOUTH AND OLD HIGHWAY 31 IN
            ALABASTER.

0652 PM     HAIL             ALABAMA ADVENTURE       33.39N 87.00W
05/20/2010  E0.50 INCH       JEFFERSON          AL   AMATEUR RADIO

            DIME SIZE HAIL REPORTED AT ALABAMA ADVENTURE AND
            INTERSTATE 20/59

0653 PM     HAIL             COOPER                  32.78N 86.54W
05/20/2010  E0.50 INCH       CHILTON            AL   AMATEUR RADIO

            DIME SIZE HAIL REPORTED CLOSE TO THE COMMUNITY OF COOPER.

0657 PM     TSTM WND DMG     ENSLEY                  33.51N 86.89W
05/20/2010                   JEFFERSON          AL   AMATEUR RADIO

            POWER AND TRAFFIC LIGHTS REPORTED OUT ALL ALONG 20TH
            STREET FROM INTERSTATE 20 NORTH TO HIGHWAY 269.

0701 PM     TSTM WND DMG     BESSEMER                33.38N 86.96W
05/20/2010                   JEFFERSON          AL   AMATEUR RADIO

            POWER OUTAGES REPORTED IN BESSEMER.

0703 PM     TSTM WND GST     3 S BIRMINGHAM          33.48N 86.80W
05/20/2010  E70.00 MPH       JEFFERSON          AL   BROADCAST MEDIA

            60 TO 70 MPH WINDS ESTIMATED FROM WIAT TV ATOP RED
            MOUNTAIN.

0707 PM     TSTM WND DMG     4 SSE ALABASTER         33.19N 86.78W
05/20/2010                   SHELBY             AL   EMERGENCY MNGR

            TREES REPORTED DOWN AT MILE MARKER 235 ON INTERSTATE 65.

0709 PM     TSTM WND GST     2 W ALABASTER           33.25N 86.85W
05/20/2010  M61.00 MPH       SHELBY             AL   AMATEUR RADIO

            WIND GUST REPORTED AT FOX VALLEY AT THE INTERSECTION OF
            COUNTY HIGHWAY 17 AND 1ST AVENUE.

0712 PM     FLOOD            3 W BIRMINGHAM          33.53N 86.85W
05/20/2010                   JEFFERSON          AL   AMATEUR RADIO

            6-8 INCHES OF WATER OVER THE ROADWAY ON ARKADELPHIA ROAD
            BEFORE THE RAILROAD BRIDGE.

0720 PM     TSTM WND GST     BIRMINGHAM AIRPORT      33.56N 86.75W
05/20/2010  M55.00 MPH       JEFFERSON          AL   ASOS

            55 MPH WIND GUST REPORTED AT THE BIRMINGHAM INTERNATIONAL
            AIRPORT.

0727 PM     TSTM WND GST     BIRMINGHAM              33.53N 86.80W
05/20/2010  M62.00 MPH       JEFFERSON          AL   ASOS

            PEAK WIND GUST FROM THE BIRMINGHAM INTERNATIONAL AIRPORT.

0730 PM     HEAVY RAIN       BIRMINGHAM              33.53N 86.80W
05/20/2010  E0.00 INCH       JEFFERSON          AL   AMATEUR RADIO

            EMERGENCY WATER RESCUE 9TH AVE N AND 22ND ST N. KD4KZT

0730 PM     LIGHTNING        BIRMINGHAM              33.53N 86.80W
05/20/2010                   JEFFERSON          AL   AMATEUR RADIO

            INDIVIDUAL STRUCK BY LIGHTNING AT RENTA-CENTER
            GREENSPINGS IN HOMEWOOD. KD4KZT

0739 PM     TSTM WND DMG     4 E MONTGOMERY          32.36N 86.21W
05/20/2010                   MONTGOMERY         AL   EMERGENCY MNGR

            TREES AND POWER LINES REPORTED DOWN IN THE WOODMERE
            COMMUNITY NEAR CARMICHAEL ROAD.

0745 PM     HEAVY RAIN       BIRMINGHAM              33.53N 86.80W
05/20/2010  E0.00 INCH       JEFFERSON          AL   AMATEUR RADIO

            EMERGENCY WATER RESCUE CARRAWAY BLVD AND 26TH ST NEAR
            NORWOOD. KD4KZT

0752 PM     HEAVY RAIN       TRUSSVILLE              33.64N 86.59W
05/20/2010  E0.00 INCH       JEFFERSON          AL   AMATEUR RADIO

            WATER OVER THE ROADWAY ON HAPPY HOLLOW ROAD.

0827 PM     HAIL             1 SW ALPINE BAY RESORT  33.43N 86.31W
05/20/2010  E0.25 INCH       TALLADEGA          AL   AMATEUR RADIO

            PEA SIZE HAIL REPORTED ON RENFROE ROAD NEAR THE HEPZIBAH
            COMMUNITY.

0836 PM     TSTM WND DMG     REELTOWN                32.60N 85.81W
05/20/2010                   TALLAPOOSA         AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN NEAR THE REELTOWN VFD

&&

JSIRMON
Special weather statement, May 21, 6:40 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
640 AM CDT FRI MAY 21 2010

ALZ011>013-211245-
FAYETTE-LAMAR-MARION-
640 AM CDT FRI MAY 21 2010

...SIGNIFICANT WEATHER ALERT FOR FAYETTE...LAMAR AND MARION COUNTIES
UNTIL 745 AM CDT...

AT 636 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 6 MILES SOUTH OF HAMILTON...MOVING EAST AT 20 MPH.

DIME SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PIKEVILLE.
  HAMILTON.
  WESTON.
  BRINN.
  SHOTSVILLE.
  HACKLEBURG.

RAINFALL AMOUNTS OF TWO INCHES IS POSSIBLE FROM THE THUNDERSTORM.
THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON
AREA ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

12/SIRMON
Local storm report, May 21, 8:13 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
813 AM CDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLASH FLOOD      HALEYVILLE              34.24N 87.62W
05/21/2010                   WINSTON            AL   TRAINED SPOTTER

            WATER SEVERAL INCHES DEEP OVER HIGHWAY 13 IN NORTH SIDE
            OF CITY.

0730 AM     LIGHTNING        HALEYVILLE              34.24N 87.62W
05/21/2010                   WINSTON            AL   TRAINED SPOTTER

            LIGHTNING STRIKE SET FIRE TO A WAREHOUSE IN DOWNTOWN
            HALEYVILLE...BUILDING IS A TOTAL LOSS.

&&

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:05 PM CDTSevere Thunderstorm WarningBMXShelby40 min
May 20, 7:13 PM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair, Shelby32 min
May 20, 7:34 PM CDTSevere Thunderstorm WarningBMXShelby, Talladega41 min
May 20, 7:43 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair47 min
May 20, 8:04 PM CDTSevere Thunderstorm WarningBMXBlount, Etowah, St. Clair41 min
May 20, 8:09 PM CDTSevere Thunderstorm WarningBMXCoosa, Elmore, Lee, Macon, Tallapoosa36 min
May 20, 8:14 PM CDTSevere Thunderstorm WarningBMXClay, Talladega31 min
May 20, 8:42 PM CDTSevere Thunderstorm WarningBMXChambers, Lee, Macon, Tallapoosa33 min
May 21, 5:38 AM CDTAreal Flood AdvisoryBMXLamar, Marion3 hr
May 21, 5:39 AM CDTSevere Thunderstorm WarningBMXLamar, Marion51 min
May 21, 6:20 AM CDTFlash Flood WarningBMXLamar, Marion3 hr
May 21, 6:32 AM CDTFlash Flood WarningBMXWinston3 hr
May 21, 7:03 AM CDTAreal Flood AdvisoryBMXFayette, Lamar, Marion, Walker, Winston3 hr
May 21, 7:47 AM CDTSevere Thunderstorm WarningBMXWalker43 min
May 21, 8:29 AM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, Tuscaloosa, Walker46 min
May 21, 9:07 AM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair, Shelby53 min
May 21, 9:49 AM CDTFlash Flood WarningBMXBibb, Jefferson, Shelby, Tuscaloosa4 hr
May 21, 1:18 PM CDTSevere Thunderstorm WarningBMXRandolph27 min
May 21, 1:34 PM CDTSevere Thunderstorm WarningBMXHale56 min
May 21, 1:43 PM CDTSevere Thunderstorm WarningBMXDallas47 min
May 21, 2:01 PM CDTSevere Thunderstorm WarningBMXHale, Perry59 min
May 21, 2:06 PM CDTSevere Thunderstorm WarningBMXGreene, Sumter54 min
May 21, 2:35 PM CDTSevere Thunderstorm WarningBMXMarengo, Sumter55 min
May 21, 2:53 PM CDTTornado WarningBMXMarengo30 min
May 21, 3:18 PM CDTSevere Thunderstorm WarningBMXSumter27 min
May 21, 3:29 PM CDTSevere Thunderstorm WarningBMXMarengo46 min
May 21, 4:32 PM CDTSevere Thunderstorm WarningBMXSumter43 min
May 21, 5:12 PM CDTSevere Thunderstorm WarningBMXSumter48 min

Nearby

Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.